Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
VegasMike

Skin Flaking

Alright looks like once again my acne is starting to clear up, but now my skin is flaking and i was advised not to use any moisturizer by the doc today...so what should i do? he told me not to use any as he wanted my skin to be dry.

Share this post


Link to post
Share on other sites

?

Why does he want it dry? Is there a specific reason? A specific procedure he's going to do that requires it dry?

:think:

Share this post


Link to post
Share on other sites

?

Why does he want it dry? Is there a specific reason? A specific procedure he's going to do that requires it dry?

:think:

don't know he just said to use my purpose gentle cleansing bar to wash my face and then the benzaclin that he prescribed me. i asked him if i could use moisturizer and he said no.

Share this post


Link to post
Share on other sites

Thats really weird.. I mean im not a huge fan of moisturizer but telling someone not to use it? id be curious to know the reasoning

if i go back i'll ask him, but the funny thing is all my pimples seems to be going away and fading rather rapidly. and i have not gotten any new ones. yesterday i had to go out to the store to do some grocery shopping and had to use a little moisturizer because my skin was flaking...looks like it didn't hurt it.

Share this post


Link to post
Share on other sites

i think he wants ur skin to be dry b/c he feels that oily ness will cause u acne but the thing is if ur skin isn't

moisturized, then ur body may want to produce more oils to stop the dryness so i don't know ... kindof wierd he

told u not to moisturize (if u do against wt he says.. maybe sure its non-comegendic or wtever that word is lol)

Share this post


Link to post
Share on other sites

i think he wants ur skin to be dry b/c he feels that oily ness will cause u acne but the thing is if ur skin isn't

moisturized, then ur body may want to produce more oils to stop the dryness so i don't know ... kindof wierd he

told u not to moisturize (if u do against wt he says.. maybe sure its non-comegendic or wtever that word is lol)

yeah the moisturizer that i use is non comedogenic and is dermotologist recommended. i plan on not using any though for the next couple of days to see what happens. i also plan on only using my purpose gentle cleansing bar and leave out the bp and see what happens after my benzaclin runs out.

Share this post


Link to post
Share on other sites

You could try gently brushing the flakes away with a towel after you've had a shower, it usually works for me. But remember be gentle- you don't want to over irritate your skin! :)

Share this post


Link to post
Share on other sites

Thats really weird.. I mean im not a huge fan of moisturizer but telling someone not to use it? id be curious to know the reasoning

if i go back i'll ask him, but the funny thing is all my pimples seems to be going away and fading rather rapidly. and i have not gotten any new ones. yesterday i had to go out to the store to do some grocery shopping and had to use a little moisturizer because my skin was flaking...looks like it didn't hurt it.

Well I have dry skin in some areas.. but I only notice it when I brush something across my face and all this dead skin comes off.. but I have -no- acne in any of those areas so I dont bother moisurizing.. however I do put aloe vera on in hopes to fade redness/irritation from shaving/very old zits. Im not scared of aloe but some moisturizers seem very heavy and im scared of clogging pores

Share this post


Link to post
Share on other sites

Alright looks like once again my acne is starting to clear up, but now my skin is flaking and i was advised not to use any moisturizer by the doc today...so what should i do? he told me not to use any as he wanted my skin to be dry.

Ask him if aloe is ok to use. Aloe vera is a natual moisturizer and it should help you balance your ph. If he says no to aloe, ask him why he needs your skin dry. That doesn't make any sence to me.

Share this post


Link to post
Share on other sites

Alright looks like once again my acne is starting to clear up, but now my skin is flaking and i was advised not to use any moisturizer by the doc today...so what should i do? he told me not to use any as he wanted my skin to be dry.

Ask him if aloe is ok to use. Aloe vera is a natual moisturizer and it should help you balance your ph. If he says no to aloe, ask him why he needs your skin dry. That doesn't make any sence to me.

the only thing i can think of is that maybe my existing pimples would heal and dry out faster without putting the moisturizer on. but right now everything is going away, so i can't complain.

Share this post


Link to post
Share on other sites

Alright looks like once again my acne is starting to clear up, but now my skin is flaking and i was advised not to use any moisturizer by the doc today...so what should i do? he told me not to use any as he wanted my skin to be dry.

Ask him if aloe is ok to use. Aloe vera is a natual moisturizer and it should help you balance your ph. If he says no to aloe, ask him why he needs your skin dry. That doesn't make any sence to me.

the only thing i can think of is that maybe my existing pimples would heal and dry out faster without putting the moisturizer on. but right now everything is going away, so i can't complain.

I'd say listen to the doc...He uses the same tactic as I do, for the same reason. Once your acne is completely clear- it'll be easier to keep it away, so then you might want to start considering moisturizers at that point...but not yet.

Share this post


Link to post
Share on other sites

I usually flake around the sides of my mouth or chin, but it when it happens I just wash my hands and then put water on my fingers and wet the area, then dry my fingers, then gently brush the area just like when Dan puts the BP on and the flakes roll off with the brushing. BE GENTLE

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×